Alert archive / Connecticut / Flash Flood Warnings in 1999

Flash Flood Warning 31, NWS New York, NY

July 30, 1999Lower Connecticut River Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 30, 1999, 2:23 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 1999, 2:23 PM EDT (18:23 UTC)
Expired
Jul 30, 1999, 5:25 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Whole counties

County Lower Connecticut River Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 1999-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 1999-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KNYC 301824
FFWNYC
CTC007-302125-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EDT FRI JUL 30 1999

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MIDDLESEX COUNTY IN SOUTH CENTRAL CONNECTICUT...

* UNTIL 525 PM EDT...

* AT 220 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH TORRENTIAL DOWNPOURS SOUTH OF MIDDLETOWN.
  THIS STORM WAS NEARLY STATIONARY.

* DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

.END/NF/SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:15 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 30, 10:15 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1015 AM EDT FRI JUL 30 1999

THE HEAT WILL CONTINUE THROUGH THE WEEKEND WITH RELIEF EXPECTED
MONDAY IN WAKE OF CDFNT. FOR THIS AFTN APPEARS THAT CONV WL ONCE
AGAIN FIRE ALG THE SEA BREEZE FNTS. ACTIVITY WL BE ISOLD SO POPS
RMNS CHC INLAND AND ONLY SLGT CHC NEARER CST.

TEMPS...HEAT WAVE WL CONT THRU THE WEEKEND. HEAT INDICES SHLD RMN
JUST BELOW ADV CRIT FOR THE CITY THIS AFTERNOON. SHLD BE SLIGTLY
HIGHER FOR THE WEEKEND SO LOOK FOR HEAT ADV THAT TIME FRAME.

MADE SOME CHGS TO PREV PACKAGE THAT MAY BE REVIEWD ON WRKZFP ATTM IN
AFOS.

MARINE...NO PROBLEMS FORESEEN HERE WITH REGARD TO WIND/WAVES NEXT
COUPLE OF DAYS.

.NYC/OKX...NONE.

Nearby

Flash Flood Warnings in Connecticut, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.